| Catalog Number |
214646 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary - the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the current available information, we cannot determine a root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair (arcr) surgical procedure it was observed that the movement of the cordcutter device was stiff.It was reported that after the surgery, the device was checked again, and the movement was still stiff.It was noted that when opening and closing the device without the inner shaft, the movement was not stiff, but when the inner shaft was inserted, the device became stiff.It was reported that there was a less than 30-minute delay in the procedure due to the event.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H.11.Additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it is in used condition.No other anomalies were noted.When performing the functional test and before to place a test suture, the handle and lock lever was pressed several times and resistance was felt.Then a sample suture was used, it was placed on the cutting hole and the lock lever was pressed, consequently the handle was closed and the same resistance was noted, however the suture was able to be cut.The overall complaint was confirmed as the observed condition of the cordcutter each would have contributed to the complained issues.Based on the investigation findings the potential cause is traced to procedural variables, such as; handling of the device or product interaction during cleaning and sterilization process; the inner shaft may have been interchanged with that of another cord cutter and consequently cause the device failure.As per instructions for use (ifu); while disassembled ensure that the instrument and its removable inner shaft remain together during cleaning.Reassemble the instrument with its original components.Moveable parts should have smooth movement without excessive play.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.